Q. Are my UTI pills causing this heavy period bleeding?

Answered by
Dr. Umamaheshwari Mrutyunjaya Nilange
and medically reviewed by iCliniq medical review team.
Published on Feb 10, 2018

Hello doctor,

I have a question. Well, I had an STD. It was chlamydia, but it was cured. It was months ago. I recently had sexual relationships like two months ago, after that, I started getting a yellow discharge and I went to the doctor. They told me I had UTI. They gave me pills that I am taking and my period did not come for like one month and my period usually is not regular. And now that I am taking the pills, my period has not stopped bleeding for 13 days now, and usually, it lasts a week. But, I am worried because I do not know if it is the pills or not because it does not stop coming.

Dr. Umamaheshwari Mrutyunjaya Nilange

Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

The pill is not the cause of bleeding.

You said your cycles are not regular. So, what happens is because the cycle duration is long, there are chances of heavy bleeding.

Unless you have confirmed that pregnancy was not there (abortion can cause too much bleeding), do a urine pregnancy test just to rule out it is not an abortion.

If it is just heavy bleeding due to hormonal imbalance then take tablet Pause 500 mg three times a day for five days.

For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Kindly explain the chest X-ray of a UTI patient.

Query: Hello doctor, My mother was admitted to hospital nine months back with a catheter-related UTI. She was also hypothermic. Tests revealed that the UTI had become urinary sepsis. She was given IV antibiotics for this. Her legs were swollen with edema, as was her lower abdomen, but her chest was clear....  Read Full >>


Dr. Vivek Chail
General Practitioner

Answer: Hi, Welcome to icliniq.com. The chest X-ray done shows mildly increased bilateral lung markings and a mildly enlarged cardiac shadow (attachment removed to protect patient identity). There are no serious concerns about this X-ray. In the chest X-ray done a few days later, there is a generalised ha...  Read Full

I have been spotting for more than 15 days. What to do?

Query: Hi doctor, I have been spotting for more than 15 days without any pain. I had periods before 20 days, and it has not completely disappeared. I am married but had not had sex in the last two years. I had missing and irregular menstrual cycle once a year, but never like this. I had progesterone six ye...  Read Full >>


Dr. Aishwarya Parthasarathy
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. If you are spotting for the first time, then I suggest tablet Trapic (Tranexamic acid) thrice daily until bleeding stops. If it persists, then visit your nearest obstetrician and gynecologist and get an internal examination and pap smear. For further information consult...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.